Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 59, NWS Tallahassee, FL

April 24, 200613 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 24, 2006, 3:31 AM CDT for 13 counties in Florida. It took effect at Apr 24, 2006, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 24, 2006, 1:00 PM CDT
Expired
Apr 24, 2006, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2689 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 240831
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EDT MON APR 24 2006

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 2 PM EDT (1 PM CDT)
UNTIL 7 PM EDT (6 PM CDT) DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION VALUES ABOVE 75 FOR
WELL INLAND PORTIONS OF THE FLORIDA BIG BEND AND MOST OF THE EASTERN
FLORIDA PANHANDLE...

.DISCUSSION...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE EAST OF THE
REGION TODAY ALLOWING FOR ONSHORE FLOW. THIS WILL INCREASE
MOISTURE LEVELS ALONG THE COASTAL AREAS. HOWEVER...ENOUGH DRY AIR
IS EXPECTED TO REMAIN OVER THE WELL INLAND LOCATIONS TO ALLOW FOR
LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT. THE LOW
RELATIVE HUMIDITY WILL COMBINE WITH DISPERSION VALUES ABOVE 75
THIS AFTERNOON TO CREATE RED FLAG CONDITIONS OVER THE WELL INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND.

FLZ007-009>011-013-016>019-026>029-034-242300-
/O.NEW.KTAE.FW.W.0059.060424T1800Z-060424T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
331 AM CDT MON APR 24 2006 /431 AM EDT MON APR 24 2006/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITY AND DISPERSION VALUES ABOVE 75 FOR AREAS WELL 
INLAND IN THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. 

THE COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION
VALUES WILL BE MOST LIKELY OVER THE INTERIOR SECTIONS OF THE
FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE. COASTAL COUNTIES
OF THE FLORIDA BIG BEND ARE INCLUDED IN THIS WARNING BECAUSE WELL
INLAND PORTIONS OF THOSE COUNTIES WILL LIKELY EXPERIENCE LOW
RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT WITH HIGH DISPERSION
VALUES ABOVE 75 FOR AT LEAST ONE HOUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND HIGH DISPERSION WILL
CREATE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 2:37 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 24, 2:37 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 AM EDT MON APR 24 2006

.SYNOPSIS...
VAPOR IMAGERY AND UPPER AIR OBSERVATIONS SHOW A LARGE CUTOFF LOW
OVER THE SOUTHEAST U.S. AND RIDGING OVER THE CENTRAL PLAINS. THE
03 UTC SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE ACROSS THE GULF.
AT 3 AM EDT (2 AM CDT) SKIES WERE MOSTLY CLEAR WITH LIGHT WINDS AND
MILD CONDITIONS ACROSS OUR FORECAST AREA.

&&

.SHORT TERM...
(TODAY-WEDNESDAY) FAIR WEATHER AND WARM CONDITIONS ARE EXPECTED
TODAY WITH A DRY STABLE AIRMASS IN PLACE. THERE WILL BE A SLIGHT
CHANCE OF RAIN TUESDAY AFTERNOON AS THE CAPE INCREASES...ALONG WITH
THE DEEP LAYER MOISTURE AND WEAK Q-G FORCING. THE RAIN CHANCES WILL
CONTINUE TO INCREASE TUESDAY NIGHT AND WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT...AS PART OF THE CLOSED LOW (CURRENTLY OVER
THE U.S. SOUTHWEST) MOVES QUICKLY EASTWARD. THE BEST CHANCE FOR
SOME MUCH-NEEDED RAIN WILL BE ON WEDNESDAY. THE SEVERE WEATHER
THREAT LOOKS LIMITED AT THIS TIME DUE TO MARGINAL INSTABILITY AND
DEEP LAYER VERTICAL WIND SHEAR.

.LONG TERM...
(THURSDAY-MONDAY) THE NUMERICAL GUIDANCE IS IN GOOD AGREEMENT IN
FORECASTING A COLD FRONT PASSAGE WEDNESDAY NIGHT. IF THE
GUIDANCE IS CORRECT TEMPERATURES WILL ACTUALLY COOL TO BELOW
AVERAGE AT NIGHT AND SLIGHTLY BELOW AVERAGE DURING THE DAY...WITH A
GRADUAL WARMING TREND INTO THE WEEKEND. THE 00 UTC GFS IS MORE
PROGRESSIVE THAN THE 12 UTC ECMWF...AND HAS BEEN FOLLOWED CLOSELY
FOR THIS FORECAST PACKAGE. THE NEXT CHANCE OF RAIN WILL COME ON
SUNDAY AND MONDAY AS ANOTHER COLD FRONT APPROACHES.

&&

.MARINE...
WINDS AND SEAS WILL BE RATHER LOW THROUGH TUESDAY...EXCEPT FOR SOME
LOCAL WIND SPEED ENHANCEMENT AT THE COAST DURING THE AFTERNOONS.
WINDS AND SEAS WILL THEN INCREASE ON WEDNESDAY AHEAD OF THE
APPROACHING COLD FRONT...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.

&&

.FIRE WEATHER...
BASED ON THE KNOW MOIST BIAS OF THE VARIOUS MOS FOR THIS TIME OF
YEAR...WE SLIGHTLY UNDERCUT THE DRIEST MOS (NGM). THIS PUTS SOME OF
OUR INLAND FLORIDA ZONES BELOW 35 PERCENT RELATIVE HUMIDITY LEVELS...
AND COUPLED WITH HIGH DISPERSION VALUES THIS MEETS OUR RED FLAG
CRITERIA. WE MAY ALSO GET 4 OR 5 HOURS OF LOW RELATIVE HUMIDITY IN
THE FLORIDA ZONES ALONG AND NORTH OF I-10.

&&

.AVIATION...PREVAILING VFR AT ALL SITES AT TAF ISSUANCE EXCEPT FOR
VLD WHERE MVFR CONDITIONS ARE OBSERVED. WILL HAVE TO WATCH VLD
CLOSELY AS VISBYS ARE ALREADY MVFR. THE 00Z GUIDANCE PACKAGE SHOWED
MUCH LESS CIG AND VISBY RESTRICTIONS AT ALL TERMS. IN FACT...THE
GUIDANCE IS ONLY SHOWING MVFR RESTRICTIONS AROUND DAYBREAK AT TLH
AND VLD WITH PSBL LIFR CIGS AT PFN. WITH THIS CHANGE IN THE GUIDANCE
AND CONTINUED HIGH T/TD SPREADS AROUND 3 TO 5 DEGREES
FAHRENHEIT...DECIDED TO GO WITH A LITTLE MORE OPTIMISTIC TAFS AND
INCLUDE ONLY MVFR TEMPOS AT PFN TLH AND VLD. DID INCLUDE A PSBL SCT
DECK AT 100 FT IN THESE TEMPOS. AFTER DAYBREAK...FOG/MIST SHOULD
LIFT OUT AND VFR CONDITIONS WILL PREVAIL THROUGH THE DAY. TUESDAY
MORNING SHOULD FEATURE A GOOD CHANCE FOR FOG/LOW CIGS IN THE IFR OR
LOWER CATEGORY BUT THIS IS BEYOND THE RANGE OF THE CURRENT TAF
PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  89  65  87  67 /   0   0  20  20
PANAMA CITY  83  71  83  70 /   0   0  20  30
DOTHAN       89  66  87  68 /   0   0  20  30
ALBANY       90  64  88  66 /   0   0  20  30
VALDOSTA     90  62  88  67 /   0   0  20  20
CROSS CITY   87  63  86  67 /   0   0  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...AND WASHINGTON.

&&

FIRE WEATHER...GODSEY/FOURNIER
AVIATION...GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Apr 23, 4:33 AM CDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EDT SUN APR 23 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
533 AM EDT SUN APR 23 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO SEVERE WEATHER IS EXPECTED. THE RAINS THAT SOAKED MUCH OF THE
AREA YESTERDAY HAVE LEFT SOME RESIDUAL MOISTURE NEAR THE GROUND.
NEARLY CALM WINDS AND MOSTLY CLEAR SKIES OVERNIGHT MAY TAP THIS
MOISTURE TO FORM AREAS OF FOG THIS MORNING ACROSS PARTS OF THE
AREA...ESPECIALLY FROM TALLAHASSEE SOUTH AND EAST. DRIER AIR WILL
ARRIVE LATER TODAY. LOW AFTERNOON RELATIVE HUMIDITY AND HOT
TEMPERATURES WILL ENHANCE THE SPREAD OF ANY WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DRY AND HOT WEATHER WILL CONTINUE ON MONDAY. IF YOU ARE HEADING TO
THE BEACH...THERE IS A MODERATE RISK FOR RIP CURRENTS ON THAT DAY.
THE NEXT FRONT WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY AND WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. SOME
OF THESE STORMS COULD BE STRONG TO SEVERE. THE STORM PREDICTION
CENTER HAS PLACED PARTS OF THE PANHANDLE...SOUTHWEST GEORGIA AND
SOUTHEAST ALABAMA UNDER A SLIGHT RISK FOR SEVERE STORMS TUESDAY
NIGHT. DRY WEATHER WILL RETURN FOR THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.